Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 9, 2001, 5:58 AM CST for Johnson County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 9, 2001, 5:58 AM CST (11:58 UTC)
- Expired
- Feb 9, 2001, 6:30 AM CST
- In force
- 32 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Johnson County, AR
The radar
The Western Arkansas radar (KSRX), 82 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 9, 5:30 AM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 12.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 091159 SVRLIT ARC071-091230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 558 AM CST FRI FEB 9 2001 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN WESTERN ARKANSAS * UNTIL 630 AM CST * AT 554 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES SOUTHWEST OF CLARKSVILLE...OR ABOUT 2 MILES SOUTHWEST OF PARIS...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKSVILLE AROUND 620 AM CST THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3545 9369 3540 9339 3566 9324 3573 9356 29
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 3:10 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Feb 9, 3:10 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 310 AM CST FRI FEB 9 2001 RAIN AND THUNDERSTORMS ARE THE FIRST CONCERN FOR TODAY. WINDS WILL BE PRESENTING ANOTHER PROBLEM...SO LAKE WIND ADVISORIES WILL BE ISSUED FOR THE ENTIRE FORECAST AREA TODAY. THE FRONT HAS BEEN SLOW TO GET INTO ARKANSAS...BUT ONCE IT ENTERS THE STATE...IT WILL BE CROSSING AT A VERY GOOD CLIP. HIGH SPEED WILL PREVENT ANY PROBLEMS WITH FLASH FLOODING...EVEN THOUGH SOME STRONG STORMS MAY DROP A HALF TO ONE INCH QUICKLY. WINDS WILL CONTINUE QUITE STRONG TONIGHT...SO THAT NEXT SHIFT WILL NEED TO TAKE A CLOSE LOOK AT THE NEED FOR A WIND CHILL ADVISORY WITH THE MUCH LOWER TEMPERATURES EXPECTED. DRY FOR SATURDAY BUT BELOW NORMAL IN TEMPS. 32 .LIT...LAKE WIND ADVISORIES ALL ZONES WITHIN FA TODAY.
In the hours before
Special weather statement, Feb 9, 3:06 AM CST, 2 hours 52 minutes before
ARZ037-040-091300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 306 AM CST FRI FEB 9 2001 ...TORNADO WATCH FOR A PORTION OF WESTERN ARKANSAS UNTIL 700 AM... A TORNADO WATCH HAS BEEN ISSUED FOR A PORTION OF WESTERN ARKANSAS. THE WATCH WILL REMAIN IN EFFECT UNTIL 700 AM THIS MORNING. THE WATCH GENERALLY COVERS THOSE AREAS WEST OF A LINE THAT EXTENDS FROM NEAR MENA TO NEAR BERRYVILLE. A VERY STRONG COLD FRONT WAS MOVING INTO EASTERN OKLAHOMA AND TEXAS EARLY THIS MORNING. A LINE OF STRONG TO SEVERE THUNDERSTORMS HAD FORMED ALONG THIS COLD FRONT...AND THESE STORMS WILL MOVE INTO EXTREME WESTERN ARKANSAS BEFORE DAWN. THESE THUNDERSTORMS WILL BE FAST MOVING...WHICH TENDS TO INCREASE THE THREAT OF STRONG TO DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE AS THE COLD FRONT MOVES INTO THE STATE. AFTER THE FRONT PASSES THROUGH THIS MORNING...GUSTY WEST TO NORTHWEST WINDS ARE IN THE FORECAST FRIDAY AFTERNOON...WITH A TURN TO MUCH COLDER TEMPERATURES TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO...OR CABLE TV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 45
Special weather statement, Feb 9, 5:58 AM CST, 0 minutes before
ARZ003>007-012>016-021>025-030>034-038-091500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 558 AM CST FRI FEB 9 2001 ...SEVERE THUNDERSTORM WATCH FOR A LARGE PART OF NORTH AND CENTRAL ARKANSAS UNTIL 9 THIS MORNING... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A PARTS OF NORTH AND CENTRAL ARKANSAS. THE WATCH WILL REMAIN IN EFFECT UNTIL 900 THIS MORNING. THE WATCH GENERALLY COVERS THOSE AREAS NORTH OF A LINE THAT EXTENDS FROM NEAR BOONEVILLE TO CONWAY TO COTTON PLANT. A VERY STRONG COLD FRONT WAS MOVING INTO EASTERN OKLAHOMA AND TEXAS EARLY THIS MORNING. A LINE OF STRONG TO SEVERE THUNDERSTORMS HAD FORMED ALONG THIS COLD FRONT...AND THESE STORMS WILL MOVE INTO EXTREME WESTERN ARKANSAS BEFORE DAWN. THESE THUNDERSTORMS WILL BE FAST MOVING...WHICH TENDS TO INCREASE THE THREAT OF STRONG TO DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE AS THE COLD FRONT MOVES INTO THE STATE. AFTER THE FRONT PASSES THROUGH THIS MORNING...GUSTY WEST TO NORTHWEST WINDS ARE IN THE FORECAST FRIDAY AFTERNOON...WITH A TURN TO MUCH COLDER TEMPERATURES TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO...OR CABLE TV FOR OTHER STATEMENTS AND POSSIBLE WARNINGS. 32
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 5:29 AM CST | Severe Thunderstorm Warning | LZK | Logan, Scott | 46 min |
| Feb 9, 6:10 AM CST | Severe Thunderstorm Warning | LZK | Newton | 35 min |
| Feb 9, 6:16 AM CST | Severe Thunderstorm Warning | LZK | Boone | 29 min |
| Feb 9, 6:34 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope | 41 min |
| Feb 9, 6:56 AM CST | Severe Thunderstorm Warning | LZK | Marion, Searcy | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.